Hi Terrym thanks for your reply. I will answer your questions…
Did you take Tresiba, a long-acting insulin, in response to that high fasting glucose number? I don’t know how much training you’ve had with insulin, so please pardon me if say something that is obvious to you. Tresiba’s onset takes between 1-4 hours after injection. It has no measurable peak and lasts about 42 hours. It is not meant to correct high glucose numbers like your fasting 182.
----I have been taking 26units of Tresiba for approximately a year now.
For people who have lived with high BGs for a time, a relative reduction from a high number to smaller high number can feel like a hypoglycemic event. This is well established in the medical literature.
How did you take the Tresiba? Did you use an insulin pen? Was there any blood when you injected or any unusual pain. It is possible to inadvertently deliver an insulin dose into a blood vessel and greatly shorten its onset of action.
----I use an insulin pen. There was not blood or pain. That has happened before where there was blood and a considerable drop but not this time. Currently I used a 4mm pen needle. From what I understand this is quite small. I am overweight so lots of fat in the belly area.
Is your feeling of panic something that happens from time to time or is this incident unique?
----I feel very anxious in the morning when it’s time to take the Tresiba. Just because I’ve had a couple other incidents. But, truth be told, I am becoming more and more anxious, what with all that’s happening. Have an appointment scheduled with a therapist next week.
A glucose reading of 76 mg/dL (4.2) is not hypoglycemic and if accurate could feel hypoglycemic if you’ve dropped from a much higher level and that higher level is where your body is accustomed.
----I understand. But, that’s a pretty large drop, the anxiety comes from not know how much faster it’s going to be dropping. Pretty sure it was a faulty strip or collection because all subsequent testing after the 76 was right back close to the 182, but did increase after ingesting the sugar to come back from the 76, which may not have been a true reading. Honestly, panic takes over. I’m not proud.
Going high after all this stress makes sense but is no fun, for sure.
I suggest that you seek professional counseling about your fear issue with insulin, if you can. Your effort to secure a CGM can help you a lot but could exacerbate your fears, so addressing those fears is fundamental to solving this problem.
—Getting a CGM hopefully tomorrow. I’ve worn a Dexcom before but got away from it. This would have been very helpful today. But, at the same time, I have troubles trusting the Dex sometimes, too. Technology is not perfect.
This problem is solvable and you can do it. You’ll likely need the help of a counselor but you will overcome this fear if you persist. Good luck!
----Thank you. Living this way is not pleasant. I appreciate your reply.